MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 5.0MM X 40MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER

STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 5.0MM X 40MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number FDS50040
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that resistance was encountered when deploying the subject flow diverter, but the stent was placed in the target site successfully.During re-crossing resistance was encountered when tracking the catheter back over the delivery wire.Upon removal, the resheath pad was found in the distal petal.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the device was returned inside the xt-27 microcatheter.The stent delivery wire (sdw) was found to be deformed and kinked/bent.There was no sdw breakage noted; however, the resheath pad was found dislocated.The stent was not returned.Functional testing was unable to perform as the stent had been implanted successfully inside the patient anatomy.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.As per the additional information the event occurred inside the carotid siphon and there was moderate tortuosity.The device was returned and there was no fracture noted to the sdw, however the re-sheath pad had been dislodged, the sdw was also kinked/bent, confirming that there was friction experienced during the procedure.There was blood noted within the delivery system, which may have caused or contributed to the reported event.It is probable that the anatomical location and tortuosity may have caused the reported friction causing the damage noted to the returned device.An assignable cause of not confirmed was assigned to the reported event sdw broken/fractured during use, as there was no fracture noted to the sdw.An assignable cause of procedural factors were assigned to the reported events stent friction and sdw friction and to the analyzed events sdw - kinked/bent, sdw deformed, as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.The product investigation confirmed that the stent delivery wire (sdw) was found intact and not broken/fractured as reported.It is highly unlikely that the kinked/bent and deformation noted on the sdw and the re-sheath pad dislodgment may contributed to and/or cause any patient injury; therefore, this record has been deemed non-reportable with an awareness date of 28-oct-2021.
 
Event or Problem Description

Brand Name
SURPASS EVOLVE 5.0MM X 40MM - PMAS
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key12437338
Report Number3008881809-2021-00365
Device Sequence Number3939768
Product Code OUT
UDI-Device Identifier07613327375329
UDI-Public07613327375329
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P170024/S003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/26/2023
Device Model NumberFDS50040
Device Catalogue NumberFDS50040
Device Lot Number22413071
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/16/2021
Supplement Date Received by Manufacturer10/28/2021
Initial Report FDA Received Date09/08/2021
Supplement Report FDA Received Date11/09/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/27/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR XT - 27 MICROCATHETER (STRYKER); EXCELSIOR XT - 27 MICROCATHETER (STRYKER)
Patient SexUnknown